Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Have varicose veins and thrombosis in leg. Having redness around ankle. Treated for celulitis with anti biotics. Having painful dark blue lump

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4127 Questions
i have varicose veins, & a have had thrombosis in the leg when pregnant 45 years ago There is redness around the ankle & I have been treated for celulitis with anti biotics. My doctor says there is no cellulitis there now, but it is still red. This evening when putting on DP lotion to help with the sensitivity, There was a very painful dark blue lump.
I take aspirin, indapamide, metoprolol cr, cilazapril and zarator, & have done so for the past 5 years.
Can you help.
Many thanks
Posted Sun, 10 Nov 2013 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 59 minutes later
Brief Answer:
Possibiltiy of bruise

Detailed Answer:
Welcome and thanks for positng your query to Healthcare magic.

After reading your query the best possibility appears to be of bruise.

I can get from your query that you are on mutiple of medications including Atorvastatin, Cilazapril, indapamide and especially aspirin.

Among all these drugs, specifically aspirin and metoprolol has side effects of easy bruising or bleeding on long term usage. As you are taking all these from last 5 years so it is quite possible of the side effects of the same.

These two drugs interfere with mechanism of bleeding and so results in bleeding tendency under the skin which are known as bruises. Though these bruise are in general not painful but of larger one or near joints can be painful.

I suggest you to XXXXXXX your treating doctor and discuss this issue. It will be best if specifically aspirin can be replaced with more safer drug like Clopidogrel.

I also suggest you to go for simple blood tests like Bleeding time, clotting time and platelet count to be on safer side.

I hope these information will guide you better in proper management of the problem.

With best wishes of early recovery.


Dr. Sanjay
MD Dermatology
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor